MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS18-AV; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS18-AV; EMBOLIZATION COIL
Model Number 181859CS-V-A1-CN
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil did not advance in the microcatheter.The coil unexpectedly detached in the blood vessel as it was being withdrawn.A snare device was used to retrieve the detached coil.There was no reported patient injury.The patient is reported to be fine.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The implant came detached from the pusher.The heater coil was compressed.The pet was removed and the monofilament exposed.The monofilament has striations confirming a tensile stretch.Based on the investigation and provided information, the complaint of a detached implant can be confirmed.The specific root cause of this complaint is unknown, although the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.

Brand Name
MICROPLEX COSMOS18-AV
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6775627
Report Number2032493-2017-00193
Device Sequence Number137342
Product Code HCG
UDI-Device Identifier00812636026190
UDI-Public(01)00812636026190(11)161018(17)210930(10)161018W7
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2021
Device Model Number181859CS-V-A1-CN
Device Lot Number161018W7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight60